My husband and I have been trying for four years for another baby(had no trouble with the first) and no other cause can be found,,, and I have been on lexapro 10mg for around 12-18 months for anxiety and mild depression (no doubt helped along with no baby). With no luck on the baby side of things... my naturopath read up about the side effects of Lexapro and says that this could be hindering falling pregnant.I had MAJOR loss of libido, which certainly doesnt help when you are trying to fall pregnant! He recommended weaning off the Lexapro, which I have been off for two weeks now and struggling with bad mood swings, floating head etc. but libido is coming back,,, I was just wondering if anyone has had any experience like this... would love to know how you got through? the Naturopath is currently giving me a course of minerals and vitamins that I am lacking in... he says that my anxiety etc will come right in about 3 months when my cells have replaced with good ones with all the right amount of minerals/vits etc, which I believe is correct. thanks
Has anyone had their fertility affected by the Lexapro drug?
Question posted by 9z8y on 12 Nov 2013
Last updated on 18 September 2018
Thanks for your reply, yes we have had everything checked... he is fine, I have tried every test, eg. basal temperature, ovulation tests, mucus etc(although I have noticed that I have no mucus compared with previously, which the naturopath says is a result of being too acidic, and both of us are trying to change our diet to less acidic foods... no bread, soft drinks, sugary foods etc.). After four years, we are scraping the bottom of the barrel! I am 28, yes very young to still be having this trouble. I understand what you say about trying to relax,,, but it is mission impossible when month after month you dont fall. I have tried giving it a break for a while, I have tried everything! I understand that I was only on Lexapro half way through trying, but as the naturopath explained that it could have helped to slow down any progress as the side effects can be inflamation of the pelvic area, hormone changes...
although this may not affect every individual, I agree about coming off it, but I was just wondering if there was anyone else out there that has had the same problem! Thanks again.
Sometimes anxiety can interfere with getting pregnant. Also, how old are you? Four years is a long time to be trying with no success if nothing is wrong. Your husband has a good sperm count? Was he checked out and not just you? Have you tried ovulation predicting kits or taking your basal temp and checking cervical mucus for ovulation? A woman is only fertile for about 3 days a month and sex has to occur at this time for conception to be successful. So a couple doesnt have to have frequent sex all month, they just need to be having sex on the right days. I agree with KM, you have only been on the Lexapro half the tie you have been trying (and I am not sure why they would put you on a drug like that when you are trying to conceive) so I dont believe it is the Lexapro but I do think you should get off of it if you are trying to have a baby. Try to relax. Meditate, have a glass of wine,do yoga, get massages-whatever works to relax you.
You will get pregnant easier when you de-stress your body and you need to determine when you ovulate so that sex occurs at the optimal time. Have your husband massage you before sex as part of fore play so that you are more relaxed. Let it happen and try not to stress so much about it.
One thing I have to say is you were having trouble before you started on lexxapro. There is no side effect of effecting fertility.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.